Ohio, 2015Strong Wind in Ohio, December 14, 2015
December 14, 2015 · NWS ILN · 1 event in 1 county or zone
A line of showers, just ahead of an advancing cold front brought gusty winds to the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers, just ahead of an advancing cold front brought gusty winds to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 14, 6:29 AM EST, 36 minutes earlier.
Area forecast discussion, Dec 14, 6:29 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
629 AM EST MON DEC 14 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING PUSHING A
BAND OF SHOWERS WITH IT. SOME ADDITIONAL SHOWERS ARE FORECAST TO
DEVELOP DURING THE AFTERNOON HOURS...BEFORE THEY DIMINISH THIS
EVENING. HIGH PRESSURE AND A DRY AIRMASS ARE EXPECTED FOR TUESDAY
AND MUCH OF WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BAND OF SHOWERS ASSOCIATED WITH A CDFNT WILL BE APPROACHING THE
FA AT THE BEGINNING OF THE PERIOD. BOTH WILL PUSH ACROSS THE FA
DURING THE MORNING HOURS. WITH STRONG LOW LEVEL JET...COULD SEE
SOME GUSTS TO 30-35 KNOTS IN THE SHOWERS AND FRONTAL PASSAGE.
ADDITIONAL SHOWERS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING
INTO THE AFTERNOON HOURS AS WRAP AROUND PCPN WORKS INTO THE AREA
ASSOCIATED WITH CAA ALOFT. THE NW COUNTIES WILL HAVE THE BEST
CHANCE TO SEE THIS PCPN.
TEMPERATURES WILL BE NEAR STEADY IN THE WEST TODAY AROUND 60. THE
ERN COUNTIES COULD RISE INTO THE LOWER 60S LATE THIS
MORNING...BEFORE THE FRONT ARRIVES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
LINGERED A CHANCE OF WRAP AROUND PCPN INTO THE EVENING HOURS AS
THE H8 COLD POOL WORKS ACROSS THE REGION. LOW LEVEL CLOUDS SHOULD
LINGER FOR THE PERIOD. BUILDING HIGH PRESSURE ON TUESDAY WILL HELP
SCOUR OUT THE CLOUDS AS THE DAY PROGRESSES.
ANOTHER STORM SYSTEM KICKS OUT OF THE ROCKIES INTO THE PLAINS
TUESDAY NIGHT INTO WEDNESDAY. ITS AFFECTS ARENT FORECAST TO REACH
THE FA UNTIL WEDNESDAY NIGHT.
TEMPERATURES FOR THE PERIOD WILL STILL BE MILD FOR THIS TIME OF
THE YEAR. THE CLOUD COVER TONIGHT WILL KEEP LOWS IN THE MID 40S.
HIGHS ON TUESDAY WILL CLIMB BACK TO 50-55 DEGREES. MOSTLY CLEAR
SKIES TUESDAY NIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
30S TO LOWER 40S. SOUTHERLY FLOW ON WEDNESDAY WILL PUSH
TEMPERATURES BACK INTO THE UPPER 50S AND LOWER 60S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MID LEVEL LOW TO EJECT NE FROM THE CENTRAL PLAINS INTO THE WESTERN
GREAT LAKES BY WEDNESDAY NIGHT. ASSOCIATED SFC TO SWEEP EAST THRU
ILN/S FA WEDNESDAY NIGHT. FORCING IS WEAK WITH THIS FRONT AND
THEREFORE WILL KEEP POPS IN THE CHANCE CATEGORY. HAVE LEANED TOWARD
SLOWER ECMWF SPREADING CHC POPS ACRS THE REGION WEDNESDAY NIGHT.
THE UPPER LEVEL PATTERN TO UNDERGO A CHANGE WITH BROAD LONG WAVE
TROF DEVELOPING OVER THE NATIONS MID SECTION BY THE END OF THE WEEK.
IN STRONG CAA PATTERN TEMPERATURES TO FALL BACK TO NEAR NORMAL
THURSDAY WITH HIGHS FROM NEAR 40 NW TO THE LOWER 50S SE.
LONG WAVE UPPER LEVEL TROF TO TRANSLATE EAST THRU THE EASTERN CONUS
LATE IN THE WEEK INTO NEXT WEEKEND. EXPECT MAINLY DRY WEATHER
CONDITIONS ALTHOUGH A FEW FLURRIES OR A SNOW SHOWER CAN NOT BE RULED
OUT FRIDAY...ESPECIALLY ACRS THE NORTH. IN STG CAA EXPECT
TEMPERATURES A LITTLE BELOW NORMAL FRIDAY AND SATURDAY. HIGHS ARE
GENERALLY EXPECTED TO BE BETWEEN 35 AND 40 DEGREES.
SOME MODERATION TO TEMPERATURES TO OCCUR SUNDAY AS SOUTHERLY FLOW
DEVELOPS ON THE BACK SIDE OF RETREATING SFC HIGH PRESSURE. EXPECT
HIGHS TO RANGE FROM THE UPPER 30S NORTH TO THE MID 40S SOUTH.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FRONT IS KNOCKING ON THE DOOR THIS MORNING AND WILL PASS THROUGH
DAY AND ILN BY THE 12Z ISSUANCE OF TAFS AND AT CMH/LCK BY 13Z.
WINDS EVEN AHEAD OF IT ARE SHOWING GUSTS TO 35KT AND WILL CONTINUE
TO DO SO DURING THE EARLY PART OF THE DAY. SHOWERS WILL PREVAIL
FOR A FEW HOURS THROUGH LATE MORNING AND THEN BECOME MORE WIDELY
SCATTERED IN NATURE BY THE AFTERNOON. THESE SHOWERS WILL BE REMAIN
POSSIBLE THROUGH THE NEXT 24-30 HOURS IN THE POST-FRONTAL
ATMOSPHERE...BUT THIS IS MOST LIKELY AT KDAY AND KCMH/LCK. REMOVED
THE VCSH FROM TAFS BY 2Z IN THE SOUTH AND 5Z AT DAY...LEAVING THEM
IN AT CMH INSTEAD OF ADDING A LINE TO JUST REMOVE THE SHOWERS
LATER OVERNIGHT WITH THE SAME SIGNIFICANT WINDS AND MVFR CIGS
AROUND 2KFT.
MVFR CIGS WILL BE FOUND BEHIND THE FRONT AND PERSIST THROUGH THE
TAF PERIOD. UPSTREAM OBSERVATIONS IN THE RAIN APPEAR TO HAVE SOME
HIGHER CLOUD BASES VERSUS THE STRATOCU EXPECTED BEHIND THE AREA
OF RAIN AND SHOWERS.
OUTLOOK...MVFR CIGS LIKELY MON NIGHT INTO TUES. MVFR CIGS AND
VSBYS POSSIBLE WED INTO WED NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO/BPP/SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...AR
AVIATION...FRANKS
Hazardous weather outlook, Dec 14, 5:21 AM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 AM EST MON DEC 14 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151030-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
521 AM EST MON DEC 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 14, 5:25 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EST MON DEC 14 2015
INZ050-058-059-066-073>075-080-KYZ089>091-094-095-141130-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-OWEN-GRANT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...BATESVILLE...MILAN...VERSAILLES...OSGOOD...BRIGHT...
LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...AURORA...DILLSBORO...
RISING SUN...PATRIOT...CARROLLTON...VEVAY...WARSAW...FLORENCE...
BURLINGTON...OAKBROOK...OWENTON...WILLIAMSTOWN...CRITTENDEN...
DRY RIDGE
525 AM EST MON DEC 14 2015
A COLD FRONT IS ENTERING THE REGION THIS MORNING AND WILL BE
LOCATED ALONG A LINE EXTENDING FROM RICHMOND TO OXFORD TO
WILLIAMSTOWN BY 6 AM. EXPECT GUSTY WINDS TO 35 MPH WHEN THE FRONT
CROSSES...AS WELL AS A PERIOD OF BRIEF HEAVY RAIN.
KYZ092-093-096>098-OHZ034-035-042-043-051-060-061-070-071-077-078-
141130-
KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MERCER-AUGLAIZE-DARKE-
SHELBY-MIAMI-PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...COVINGTON...ERLANGER...INDEPENDENCE...
NEWPORT...FORT THOMAS...ALEXANDRIA...HIGHLAND HEIGHTS...
BELLEVUE...FALMOUTH...BUTLER...AUGUSTA...BROOKSVILLE...
MOUNT OLIVET...CELINA...COLDWATER...WAPAKONETA...ST. MARYS...
NEW BREMEN...MINSTER...GREENVILLE...SIDNEY...TROY...PIQUA...
TIPP CITY...EATON...CAMDEN...DAYTON...KETTERING...HAMILTON...
MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON...LANDEN...
SPRINGBORO...FRANKLIN...CINCINNATI...MILFORD...SUMMERSIDE...
MOUNT CARMEL...MOUNT REPOSE...WITHAMSVILLE...MULBERRY...
DAY HEIGHTS
525 AM EST MON DEC 14 2015
A COLD FRONT IS ENTERING THE REGION THIS MORNING AND WILL BE
LOCATED ALONG A LINE EXTENDING FROM GRAND LAKE ST MARYS TO DAYTON
TO BLANCHESTER TO GEORGETOWN AND MT OLIVET BY 7 AM. EXPECT GUSTY
WINDS TO 35 MPH WHEN THE FRONT CROSSES...AS WELL AS A PERIOD OF
BRIEF HEAVY RAIN.
Special weather statement, Dec 14, 6:36 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 AM EST MON DEC 14 2015
KYZ099-100-OHZ026-044-045-052>054-062-063-072-079>081-141315-
MASON-LEWIS-HARDIN-LOGAN-UNION-CHAMPAIGN-CLARK-MADISON-GREENE-
FAYETTE-CLINTON-BROWN-HIGHLAND-ADAMS-
INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...KENTON...ADA...
BELLEFONTAINE...MARYSVILLE...URBANA...SPRINGFIELD...LONDON...
JEFFERSON...PLAIN CITY...BEAVERCREEK...FAIRBORN...XENIA...
JEFFERSONVILLE...BLOOMINGBURG...WILMINGTON...BLANCHESTER...
GEORGETOWN...MOUNT ORAB...RIPLEY...ABERDEEN...HILLSBORO...
GREENFIELD...WEST UNION...MANCHESTER...PEEBLES...SEAMAN...
WINCHESTER
636 AM EST MON DEC 14 2015
A COLD FRONT IS ENTERING THE REGION THIS MORNING AND WILL BE
LOCATED ALONG A LINE EXTENDING FROM BELLEFONTAINE TO SPRINGFIELD
TO HILLSBORO...RIPLEY AND LEWISBURG BY 8 AM. EXPECT GUSTY WINDS
TO 35 MPH AND A SHIFT TO THE SOUTHWEST WHEN THE FRONT
CROSSES...FOLLOWED BY PERIODS OF MODERATE RAINFALL.
OHZ046-055-056-064-065-073-074-082-088-141315-
DELAWARE-FRANKLIN-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-PIKE-
SCIOTO-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN...
PIKETON...PORTSMOUTH...WHEELERSBURG
636 AM EST MON DEC 14 2015
A COLD FRONT IS ENTERING THE REGION THIS MORNING AND WILL BE
LOCATED ALONG A LINE EXTENDING ROUGHLY ALONG THE SCIOTO RIVER BY
830 AM. EXPECT GUSTY WINDS TO 35 MPH AND A SHIFT TO THE SOUTHWEST
WHEN THE FRONT CROSSES...FOLLOWED BY PERIODS OF MODERATE RAINFALL.
Strong Wind, Montgomery
- When
- December 14, 7:05 AM EST to 7:15 AM EST
- Where
- Montgomery forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The Carillon Tree of Light was damaged, as strands of lights on guy wires were knocked down to the ground.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Illinois, December 14, 2015$40,000 · 70 kt wind · 1 event
- Winter Storm in Wyoming, December 14 to 15, 201528 events
- Winter Storm and Heavy Snow in Colorado, December 14 to 16, 201519 events
- Winter Storm and Winter Weather in Colorado, December 14 to 15, 201516 events
- Winter Storm in Montana, December 14 to 15, 201515 events
- Damaging Winds in Michigan, December 14, 201552 kt wind · 7 events
- Winter Storm and Heavy Snow in Utah, December 14 to 15, 20156 events
- Heavy Snow and High Wind in New Mexico, December 14 to 15, 201551 kt wind · 6 events
- Heavy Snow in Arizona, December 14, 20155 events
- Winter Storm in Wyoming, December 14 to 16, 20154 events
- Ice Storm in Kansas, December 14 to 15, 20154 events
- Winter Weather in Nebraska, December 14, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606019.